MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Codes Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Uveitis (2122); Foreign Body In Patient (2687)
Date of Event 10/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device remains implanted in the patient and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities believed to be related to the reported event.Malpositioned stent, stent obstruction, iop elevation, decreased vision, and uveitis are identified in the device labeling as known inherent risks of glaucoma stent surgery.(b)(4).Submitted to fda: 11-3-2016.
 
Event or Problem Description
The surgeon reported that an istent patient presented postoperatively with iop spikes which were at first thought to be steroid responder related.During postoperative gonioscopy exam the surgeon reported that the istent was implanted in the trabecular meshwork and tilted with iris obstructing the opening of the stent.A medical monitor consult was initiated on (b)(6) 2016.Clinical follow up was requested and on 10/27/2016 the surgeon provided the following details.Cataract surgery with istent implantation was uneventful.The status of the implanted stent as confirmed by postoperative imaging was reported to be malpositioned.The malpositioning resulting in uveitis and pressure spikes.The stent is planned to be explanted on (b)(6) 2016.The patient continues to have uveitis, ocular hypertension and decreased visual acuity.Additional information will be requested.
 
Additional Manufacturer Narrative
Additional information: pt identifier, age/date of birth, describe event or problem, explant date, device available for evaluation?, device evaluated by mfr?, evaluation codes.(b)(4).Submitted to fda on 11/21/2016.
 
Event or Problem Description
The surgeon reported that the istent was explanted on (b)(6) 2016 and that another istent was not implanted.Additional information has been requested.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the stent found no issues with the stent.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Clinical follow up was requested and on (b)(6) 2017, the surgeon provided to following additional event details.The istent was explanted and the patient will require a trabeculotomy for the ongoing elevated iop.At the time of the initial postop, iop elevation the patient was on the same glaucoma medications as compared to pre-op and was compliant.In the surgeon's opinion the iop elevation was caused by the patient's worsening of their preexisting ocular hypertension/glaucoma disease.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key6077088
Report Number2032546-2016-00067
Device Sequence Number16348194
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public0100853704002005101079221719063021107922US0218
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberGTS100R
Device Lot Number107922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date11/21/2016
01/03/2017
01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR